A converse to the Lions-Stampacchia theorem
ESAIM: Control, Optimisation and Calculus of Variations, Tome 15 (2009) no. 4, pp. 810-817.

In this paper we show that a linear variational inequality over an infinite dimensional real Hilbert space admits solutions for every nonempty bounded closed and convex set, if and only if the linear operator involved in the variational inequality is pseudo-monotone in the sense of Brezis.

DOI : https://doi.org/10.1051/cocv:2008054
Classification : 47H05,  52A41,  39B82
Mots clés : Lions-Stampacchia theorem, variational inequality, pseudo-monotone operator
@article{COCV_2009__15_4_810_0,
     author = {Ernst, Emil and Th\'era, Michel},
     title = {A converse to the Lions-Stampacchia theorem},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {810--817},
     publisher = {EDP-Sciences},
     volume = {15},
     number = {4},
     year = {2009},
     doi = {10.1051/cocv:2008054},
     zbl = {1176.47050},
     mrnumber = {2567246},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2009__15_4_810_0/}
}
Ernst, Emil; Théra, Michel. A converse to the Lions-Stampacchia theorem. ESAIM: Control, Optimisation and Calculus of Variations, Tome 15 (2009) no. 4, pp. 810-817. doi : 10.1051/cocv:2008054. http://www.numdam.org/item/COCV_2009__15_4_810_0/

[1] H. Brezis, Équations et inéquations non linéaires dans les espaces vectoriels en dualité. Ann. Inst. Fourier 18 (1968) 115-175. | Numdam | MR 270222 | Zbl 0169.18602

[2] G. Duvaut and J.L. Lions, Les inéquations en mécanique et en physique. Dunod, Paris (1972). | MR 464857 | Zbl 0298.73001

[3] G. Fichera, Problemi elastostatici con vincoli unilaterali: il problema die Signorini con ambigue condizioni al contorno. Mem. Accad. Naz. Lincei 8 (1964) 91-140. | MR 178631 | Zbl 0146.21204

[4] D. Goeleven and D. Motreanu, Variational and Hemivariational Inequalities: Theory, Methods, and Applications. Kluwer Academic Publishers (2003). | MR 2036155

[5] J.-L. Lions and G. Stampacchia, Variational inequalities. Comm. Pure Appl. Math. 20 (1967) 493-519. | MR 216344 | Zbl 0152.34601

[6] J.-L. Lions, E. Magenes, O.G. Mancino and S. Mazzone, Variational Analysis and Applications, in Proceedings of the 38th Conference of the School of Mathematics “G. Stampacchia”, in memory of Stampacchia and J.-L. Lions, Erice, June 20-July 1st 2003, F. Giannessi and A. Maugeri Eds., Nonconvex Optimization and its Applications 79, Springer-Verlag, New York (2005). | MR 2160743 | Zbl 1093.01535

[7] R.E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, Mathematical Surveys and Monographs 49. American Mathematical Society (1997). | MR 1422252 | Zbl 0870.35004